Hail, Muhlenberg
- When
- June 18, 2:35 PM CST
- Where
- Muhlenberg County, 1 mi N of Weir
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.135, -87.220
Nickel to quarter size hail was reported.
A few thunderstorms reached severe levels during the heat of the afternoon. A weak upper level shortwave trough over the Plains, combined with a very moist south wind at the surface, was responsible for the activity.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A few thunderstorms reached severe levels during the heat of the afternoon. A weak upper level shortwave trough over the Plains, combined with a very moist south wind at the surface, was responsible for the activity.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 18, 12:12 PM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 112 PM CDT MON JUN 18 2007 .DISCUSSION... SATELLITE AND RADAR REVEAL HEAT OF DAY CONVECTION FIRING IN SOUPING ATMOS...AIDED SLIGHTLY BY WEAK RIPPLES IN THE UPPER FLOW...OUT AHEAD OF AN APPROACHING COLD FRONT. NAM SEEMS TO BE PICKING UP ON THIS DECENTLY WELL. IT HAS SIMILAR TO GFS APPROACH WITH FRONT TONIGHT...BRINGING IT TO NR OH RIVER BY 12Z TUE. BEST UPPER ENERGY STAYS WELL NORTH AND EAST SO AS TO PRECLUDE WIDESPREAD SVR RISK BUT STILL RESULTS IN SIGNIFICANTLY INCREASED POPS TONIGHT/EARLY TUE. ALL MOS PAINTING HIGH LIKELY-LOW CATEGORICAL EVENT AND WEVE FOLLOWED SUIT OR VERY NEAR. FRONT GOES AHEAD AND DRAGS THRU REMAINDER OF FA TOMORROW...SO CONTINUED HIGH POPS HIGHEST SE TOMORROW AM...TAPERING OFF TO NW BEHID FRONT. BY 00Z WED...ALL MODELS SHOW FRONT IS THRU AND DRIER AIR HAS SUNKEN INTO LOWER OH VALLEY...SO WEVE NIPPED OFF EARLY EVENING MENTION THAT WAS INHERITED. THEN IT LOOKS LIKE A FAIRLY NICE MID TO LATE WEEK UNDER INFLUENCE OF COOLER/DRIER HIGH. LATE IN THE WEEK/INTO THE WEEKEND...WE START TO SOUP UP AGAIN AS UPPER HEIGHTS RISE AND AIR MASS IS MODIFIED BY EWARD SHIFTING HIGH. NEXT SYSTEM OF INTEREST TAGS EXTENDED OUTLOOKED SLGT RISK...SO WEVE ADDED SMALL CHC POPS SATURDAY FOR ITS PASSAGE...THIS HAVING BEEN SIGNALLED NOW AT LEAST A COUPLE OR THREE RUNS. AFTER THAT MORE AND BETTER HOT/HUMID WITH BROAD HIGH PRESSURE/UPPER RIDGING STRENGTHENING OVER CNTL U.S. MAYBE A NEAR TERM LEAN TOWARD NAM MET MOS BUT BLENDED REASONABLY W/GFS MAV MOS...ESP OVER MID TO LONGER RANGE. && .AVIATION... EXPECTING SCATTERED THUNDERSTORMS TO CONTINUE ACROSS THE REGION THIS AFTERNOON INTO EARLY THIS EVENING. WENT WITH VCTS FOR TAF SITES FOR NOW BUT WILL AMEND IF COVERAGE BECOMES MORE WIDESPREAD. THERE SHOULD BE A LULL IN CONVECTIVE ACTIVITY DURING THE LATE EVENING/EARLY OVERNIGHT HOURS...THEN SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT INTO TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. CU/SC AND MID LEVEL CLOUDS WILL PERSIST TODAY INTO TOMORROW...WITH SOUTH TO SOUTHWEST WINDS SHIFTING TO THE NORTHWEST DURING THE MORNING HOURS TUESDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 425 AM CDT MON JUN 18 2007 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-190930- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 425 AM CDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AND DANGEROUS LIGHTNING. A FEW OF THE STRONGEST STORMS MAY PRODUCE STRONG GUSTY WINDS AND SMALL HAIL. MOST OF THE ACTIVITY WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS. ANY SEVERE WEATHER ACTIVITY IS EXPECTED TO BE ISOLATED AT MOST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE EXPECTED AGAIN ON TUESDAY ALONG AND AHEAD OF A COLD FRONT. THE STORMS WILL END FROM NORTHWEST TO SOUTHEAST DURING THE AFTERNOON AS THE FRONT CROSSES OUR REGION. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. MY
The national radar mosaic for the moment the first event began.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Nickel to quarter size hail was reported.
A house trailer was flipped over and destroyed, old metal outbuildings were destroyed, and a metal roof was tossed about 100 yards. The damage area extended from Weir north along Highway 171 toward Greenville. Large trees were uprooted, and the tops of several 12 to 14-inch diameter trees were blown off. The trailer was not tied down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31796, 31799, 31797.